Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Treated for typhoid. Had an accident and took antibiotics. HIV test result was non reactive. Antibiotics will affect the result?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2437 Questions
Question
Hi doctor
I got myself tested for hiv because I had a fear of hiv because of a blood drawing incident which I didn't see the needle change. Exactly after 90 days my test result was Non reactive.

But in these 90 days I got myself treated for typhoid in the first month & I had met with an accident & took antibiotic & pain killers till 10 days before the final test.

Can antibiotics or by chance if doctor has given me steroids will it affect my result ???
Posted Sat, 28 Sep 2013 in HIV and AIDS
 
 
Answered by Dr. Prasad 18 minutes later
Brief Answer:
Be least worried...

Detailed Answer:
Hi,

I think you are being extremely cautious.

HIV transmission is quite possible when there are multiple risky exposures such as frequent sexual offenders and drug abuses. The next most likely transmission occurs by vertical transmission - from a mother to a child.

In your case, a single episode or couple of few blood drawing exposure is not likely to cause HIV. Further if you have got the test at any reputed and certified laboratory, I am sure they would maintain enough standards not to spoil their brand; not by at least 'not changing needles'.

Even if you are worried, tests results after 3 months is very much sufficient to disprove your theory.

A brief course of steroid doesn't significantly alter test results. If you are extremely doubtful you can repeat the test 2 week after the suspected steroid course.

In brief, I think you are being extremely cautious. You do not seem to be affected with HIV through the described set of events.

Hope this helps. Write back for clarifications.

Regards
Above answer was peer-reviewed by
 
Follow-up: Treated for typhoid. Had an accident and took antibiotics. HIV test result was non reactive. Antibiotics will affect the result? 2 hours later
Hi doctor,

Nice to see your detailed answer.
Here below are the medicines which I took can you please tell if they are any steroids ?

From 14/8/13 to 20/8/13 I took following tablets
Etolac -p
Cefakind cv 500
This was advised by doctor for small fracture in right hand near thumb.

On 20/8/13 he prescribed pantodac 40 for seven days because of gastric problem in stomache which he said is because of antibiotic he gave me.

Prior to this in the month of July I had severe stomach upset so general physician gave following
Tablets
Darolac
Aristozyme
400 mg

Injections for 3 continuous days are monocef 1gm
Amikacin 500mg
Eldiet 12.

Please let me know whether they are steroids or normal antibiotic ?

 
 
Answered by Dr. Prasad 9 minutes later
Brief Answer:
None are steroids...

Detailed Answer:
Hi,

None of the medicines contain steroid. The list contains pain killers, nutritional supplements, medicines to improve digestion and antibiotics besides your NAME.

None of the medicines have significant interactions with HIV testing. So your suspicion is baseless.

Be rest assured, the chances of HIV are close to zero.

Hope this helps.
If you have no more questions, please close this discussion and review.

Regards
Above answer was peer-reviewed by
 
Follow-up: Treated for typhoid. Had an accident and took antibiotics. HIV test result was non reactive. Antibiotics will affect the result? 5 minutes later
Thanks a lot Dr. XXXXXXX

Sorry for the mistake it's zentel 400mg a single tablet which was given during typhoid. Is this a steroid ?
 
 
Answered by Dr. Prasad 2 hours later
Brief Answer:
No...

Detailed Answer:
Zentel is an antibiotic with antiprotozoal properties. This along with other medicines do not interfere with HIV test results.

So to repeat again, be rest assured HIV is very, very unlikely.

Hope this information is helpful. Write back for clarification.
If all your queries are answered then please close this discussion.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,  

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor